Zometa side effects on Lupron - Advanced Prostate...

Advanced Prostate Cancer
10,718 members12,830 posts

Zometa side effects on Lupron

daggerwing
daggerwing

Husband has been on Lupron every 2 1/2 months. Just completed his 3rd shot. two weeks later intravenous with Zometa. Has been in bed for 4 days, sea sick nausea, muscles and joints all aching a lot, can hardly walk. Any suggestions, and will he feel this way when he gets this again?

13 Replies
oldestnewest

I feel sorry for you husband as well as you. I call Lupron "the Devil in desguis" - that was probably the worst time in our 56yrs of marriage. My husband did not have the throwing up issues; he had muscle pain & headaches. It affected his entire personality, which he did not accept when I mentioned it. I felt like a complete outsider, stranger and lonely. Four months after Lupron he had 42 treatments of NON-Invasive, no pain Proton Beam Therapy - 1session per day - Mon thru Fri. It took approx 14 - 15 months before I had "my" loving husband back.

He is doing ver well...Sept. Will be his 2nd 6month check up.

I wish you both strength and faith.

It is a tough and trying time. Keep the communication going and look towards better days ahead!

The first infusion of zometa may cause symptoms similar to the flu. In general those symptons are not present in following infusions. He could premedicate for 3 or 4 days, starting the day before to the infusion with tylenol or naproxeno and see if that helps. It is what I did many years ago when I had zometa infusions.

Hirsch
Hirsch in reply to tango65

Excellent advice. Thanks

tango65
tango65 in reply to Hirsch

Best of luck.

That sounds very similar to what happened with my husband right after he had his most recent Xgeva shot - which is similar to to Zometa! (I posted about this a couple weeks ago). Turns out it was some sort of odd allergic reaction (per the palliative care (drug) specialist). Benadryl may help. That's what finally helped my husband after one naproxen and two 5mg fast acting Oxy didn't! (we first called our pharmacist to see what he could take, then ended up calling the hospital to get the prostate oncologist on call at 1am, and he said to try taking 2 Benadryl. ) A couple days later my husband had to take some prednisone and more benadryl for his CT scan (because he's allergic to the dye), and that really helped even more. The palliative care specialist said she recently had another patient with the same reaction to Xgeva, and it took her about 3 weeks to slowly recover, and after that she never had a problem again with the shot, as long as she was 'prepped' for it (with prednisone, benadryl, etc) Hope this helps!

Thank you all for your comments, its nice to know we are not alone in this!

My MO told me to take Claritin to reduce side effects of Zometa. Worked very well. Only had some pain in my calfs for 2 days. Took it for one week. No more issues.

daggerwing
daggerwing in reply to mcp1941

Claritin is an antihistamine. Someone else here recommended Tylenol before and after Zometa shot

I am wondering why he is receiving Lupron every 2.5 months. The dosing is 1 month, 2 months, three months or six months?

daggerwing
daggerwing in reply to JoelT

Sometimes it is close to 3 months but usually under, but it’s working. His PSA is 0 past 6 months.

The fatigue should subside with time but never go away. I have been on Lupron continuously for 20 years. I am Stage IV with bones Mets. Exercise. Exercise and sleep whenever your body asks for it. I take two naps a day and generally sleep from about 9:00 pm to about 7:00 am.

Be careful with Zometa and ask your doctor to check you for Jaw Necrosis. If you wake up one morning and feel like some one hit you with a baseball bat on the jaw, stop Zometa immediately. I still have jaw and teeth problems from the injections in 2004 and 2005.

My husband is a Gleason 8, Stage IV with back bone met as well as lymph nodes. Insomnia but does exercise on elliptical. Will keep check on jaw.

I've never taken zometa.... but tons of Lupron. I may be just lucky but I have never had "bad" side effects from Lupron. Just big (and sore) man boobs... For your husband: See his M.O.

Good Luck, Good Health and Good Humor.

j-o-h-n Saturday 08/17/2019 12:37 PM DST

You may also like...